MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK 360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK 360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: unknown screws, part# ni, lot# ni.Distributor on behalf of hospital.
 
Event or Problem Description
It was reported the sternal closure plate fractured post-operatively and was removed in a revision sixteen (16) days following implantation.The bottom plate appeared to be broken when the patient was opened.That patient was not re-plated and was closed with vacuum-assisted closure.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h10.The 74-0004 devices were returned for investigation.One x-plate and one box plate were returned, along with nine unknown screws.One of the screws was still locked inside the box plate and the other eight had been removed.The plates were discolored in a way that indicated they had been implanted.The screws had minor damage on the threads, consistent with what is typically observed on a screw that has been inserted into bone and locked into a plate.The 74-0004 assembly includes two box plates and one x plate along with metal bands and locking mechanisms, however, one box plate is missing.The one box plate and x plate that were returned did not appear to be broken as described in the complaint notification.It is possible that the box plate that was not returned is the alleged broken plate.Lot identification is necessary for review of device history records, lot identification was not provided for item 74-0004.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
STERNALOCK 360 MULTI-IMPLANT SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10529679
Report Number0001032347-2020-00438
Device Sequence Number16949396
Product Code HRS
UDI-Device Identifier00888233026604
UDI-Public00888233026604
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number74-0004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;